welcome! first off congrats on getting your life back! You are right in the middle of with drawl.....take some Imodium for the tummy troubles. I know its hard to eat right now but you need to get some thing in your stomach, and drink lots of water or Gatorade. You were on these pills for a long time and it will take a while for your body to rebound back. Someone should be on soon with more advise. Hang in there and we are here for you!
Thank you for your post! Yes, I have been drinking TONS of water, but I will get some Gatorade to help me as well. Imodium - great idea. I have been taking Tums as well as Mylanta, which seems to have helped some but not entirely. Was about to take one earlier but didn't as not sure yet cold turkey or weaning off. Will be anxious to see what other people say! :)
You have come this far I would just continue to Ct and just get it over with! You can do this also look up the Thomas Recipe it has some great suggestions for over the counter vitamins to take....
Hi...well I would love to help but what drugs are you detoxing off of???
the F and C could stand for a lot of different drugs...give us a little more info so we can give you the correct advise.......Gnarly
Good point, and I should clarify one thing I posted. Around 8 years ago, I was on about 20 (at least) Fioricet a day. Now, I am one, and have been on through a doctor's prescription Fiorinal with Codeine. It has the bultalbital, codeine and either aspirin or acetaminophen - not sure which. I finally caved in today and took one. I am going to try a taper instead. The only reason I did this is because I have previously been ill and lost 20 pounds and am underweight. My body is NOT up to going through any more diarrhea and lost appetite or I will end up never getting out of bed, which is out of the question. I cannot be hospitalized, etc., see a specialist, as I have no insurance. My medical bills are already high. I also receive shots of Demerol and Phenergan no more than twice a month. I want to also get those down to once a month. I am not sure what my tapering schedule will be but since I took one today, I want to wait around another 3 days to take one. Not sure how to do this, but I am doing it with a friend and NOT my doctor. There are reasons for that. He continues to prescribe them for me all the time. I will be seeing him tomorrow. I have had labs done, and no liver damage, which is amazing. Anyway, that is more of my story. Yes, I should have clarified better!
Hi there- When you detox from Fiorinal with codeine you're essentially detoxing from two meds. Cold turkey from codeine is fine although very unpleasant but cold turkey from Fioricet is just not recommended due to elevated risk of seizure.
It's not completely clear how many you take per day. Is it just one tablet? Let me know. You have some options here. You can and should taper off slowly. You could cut the pil in half for example. Or you could ask the doctor for plain Fiorinal to taper with. That way you don't keep inserting codeine back in to the detox. Make sense?
Sorry about that! I usually take one capsule per day; however, at times, I take two. I am desperate now and anxious about what to do! I have part D Medicare, and in looking at my new coverage, with the only plan that apparently 'covered' this medication (otherwise I would be paying over $200 for 30!!!), I am only allowed 30 every 180 days. The gal who signed me up for this new plan stated that this drug was covered, but I have to get a prior authorization for it, and even then, I can only get 30 every 180 days. I am in total panic mode. After I gave in today and took one, I ate two amazing meals, and for the first time in MANY MONTHS, I did not have a headache. This would have only day 4 without taking any. Now I just do not know what to do. HELP!!!!
Just going crazy thinking about getting off and really want to go CT but not sure I can. I did some serious thinking, and I have been on this medication for over 30 years! I am just wanting to end it all rather than having to deal with getting off of this medication! Oh why can't it just be covered? Is it normal to be so anxious when trying to get off of this substance? My friend said 'just quit thinking about it.' I told him that he has never had a substance abuse problem so he cannot possibly understand. I try and try to explain it to him but to no avail. I am so scared. After taking the one today, I didn't have a headache the entire day - and it's nighttime now and STILL don't have one. I have not had that happen for many many months. I got SO much done! Before that, I was not getting anything done, sleeping, running to the bathroom all the time. Please, those of you who have been there, help! At the bottom right now.
I'm not sure what your question is and what you need help with right now. Can you speak with your doctor and ask for plain Fioricet? I think it will be cheaper. Also, you may be misunderstanding the coverage. Isn't it 30 pills per month with 5 refills?
I think the plain Fioricet will help just as much and would be better for you because you really don't take that much. Speak with your doctor about it as soon as you can and don't worry.
We were writing at the same time...
Do not go cold turkey from this medication, as I said before. Even though you don't take very much there's still a risk of seizure after all these years. Please, speak with your doctor.
Wow! You are SO right. I cannot go cold turkey. I saw my doctor yesterday. Everything has been going through me SO much that I am dehydrated, my veins are collapsed (even though I drink TONS of water, but everything, I mean everything, has been going through me!), my kidney function level came back abnormal, and he put me on a different dosage of Thyroid has I was 7x off from what it should be. He asked me if I have been tired, etc. Yeah! Can't even get out of bed. Wanted to put me into the hospital and give me IVs as I am so darn dehydrated, but I cannot afford that. I asked him about the Fiorinal #3 and he said to keep on it, and he is even going to jump through every hoop possible to fill out the prior authorization needed to get it covered by my new Part D Rx coverage that starts Jan 1st. I did a lot of the work on the PA as I used to work in insurance, which he said he really appreciated. He wanted to know if I needed another Rx. I told him I have three refills left, but is it okay, since there are only less then 60 days left of the year, and I can take 1-2 per day, to refill the last 3 every 15 days? He said definitely, yes. I told him I would not be taking that many but want to use up those refills on my old plan. He said that would be fine. I was really shocked. But I he has tried at least 40 other meds on me first before this worked, and I listed them all, and has no problem. That is usually called stockpiling. I have not taken one today, and so far have been into the bathroom five times - everything going right thru me and so the dehydration continues. I did not tell him I was trying to wean off. I want to wait and see if the new insurance company approves the PA. If they do NOT, I will then address it with him and my supply will be cut off; however, for now, I will have a supply but still don't want to take one today even though it is killing me. Can't drink anything, eat anything and what I do, as you know, goes right through me. So, wanting to take one but not wanting to give in. I just do not know after yesterday's visit what to do and how to take me med. Should I continue taking them until I find out if the new company will cover them or not. Then, if they don't, my doctor and I will have to develop a weaning process. Today is like day one all over again. I have things and places I must go to today, but just cannot get moving. My thinking is just not as it should be, so if you have some advice, I would definitely be very grateful! Thank you!
Hi..I just wanted to chime in for Support.
Vicki595 has been working with you and giving you some great advice.
Just thought I would let you know, that we also have Receptors in the Stomach just like the Brain and else where. SO when we lower a dose or jump off, these Receptors start to unplug (sorta speaking) and this is why we get the bathroom thing too. I had jumped from 3 serous meds and I was 56 at the time. It was NOT good at all to do it this way, but I had no other choice, as I have been using it all, off & on for yrs.
These type of meds also whack out are Brain Chemistry. This is a part that takes time to adjust back after we remove these.
30 yrs is a long time, so I would take it slow and easy if you do decide to get off these meds. Your DR is working with you and that is a Plus on your side. Whatever you decide to do..Just be Safe! Wishing you the best!
Been a while since I have checked in. After being put in the hospital, I am back on my meds. You are so right! My brain, intestines, etc., are very hard wired to these meds. Since my doctor is continuing me on them, I will take them. If I go off next time, I am doing with my doctor's help and not trying it on my own. That was really a dumb idea, and I paid for it. Can't wait for the bill to come. Still recovering after having IV fluids and other meds. My labs came back pretty bad a well so I have a ways to get back on my feet. I have to realize my age and how long I have been on them and realize that it won't be easy to get off of this med like it was before. I appreciate everyone's wise input.